I've been noticing along with the other typical side effects like pins and needles, bad taste, no appetite that are normal with this med, and also subside for me for the most part after a few weeks, I also get really bad headaches. Which is ironic being that this is why I am taking it in the 1st place and one the initial side effects all wore off that first 1 week-10 days my headaches have been great but, as soon as I increased my dose the same headache is back. It's hard to explain but, it's not my normal everyday and yes, I mean everyday headaches. Has anyone here experienced this just with an increase???
Hi Migraine; I have read a lot on the Topamax and can't find where it brings on headache's but I have heard it from others too, Just during dose increases And when you read other side effects it does make some sense to me. Because many times migraines can be triggered by bright light or eyes out of focus throbbing temples etc all the things that could bring on a headache.And I think myself this could very well be what is causing it until as you know when you increase the dose of many types of medications you get increased side effects thank god they are going away. Which does not surprise me from what I have heard I hope you're able to follow me here.
Anyway if it is bothersome you could ask the doctor if the doctor would even know but all the symptoms you can get it would not surprise me and I TOO would blame the Topamax Hope this helps some lets just be thankful that it is working and hopefully you won't have many more dose changes but at least you well know your not loosing it I so agree with you being a Migraine suffer for 20 years myself.let me know if I can help you in any other way but I really believe you have it nailed but the drug company is not going to admit to it.
I took Topamax (200 to 300 mg/day) for 15 years. I did not have a problem when increasing the dose only decreasing it. Nor did I have a bad taste in my mouth (other than that from the price). It did cause big memory problems especially as time went on. It did help prevent my migraines, but it was not worth the cost in terms of memory loss. After being off of Topamax for 2 years my memory has not completely recovered, it seems to be a slow process, I am not of the age where Alzheimer's would be part of it. In my opinion if it doesn't work very well for you I wouldn't take it.
Hi, my daughter is 11, and she just started taking topamax 25mg to treat her chronic daily headaches. She is experiencing the same as you, with much stronger headaches for the last 5 days. Do they eventually go away after a few days? as this worked long term?
- Topamax Information for Consumers
- Topamax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Topamax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 26 Apr 2019 • 7 answers
Updated 9 Feb 2019 • 4 answers
Updated 4 Oct 2016 • 1 answer
Updated 30 May 2018 • 2 answers
Updated 27 Dec 2018 • 1 answer